MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET007533
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a mechanical thrombectomy, an embotrap ii 5x33 revascularization device (et007533, 24d167av) impeded in introducer and could not be pushed into the microcatheter (mc).The doctor only retracted the stent alone and observed delivery wire of the stent was kinked/bent.A new device was switched to complete the surgery.The wellpath 0.021 microcatheter was not replaced.There was no patient injury reported.Additional event information received on 07-jan-2025 indicated that the event did not result in any undue procedural delay that could be considered clinically significant.There was no break in material integrity at the site of the defect, such as cracking or fracture.There was nothing noted to be obstructing the microcatheter.Based on the product analysis of the device received, the proximal collar was found damaged.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The proximal collar was found damaged, the findings meet regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone:(b)(6).Review of the provided photographs showed evidence of kinking of the embotrap ii device.It was not possible from the provided pictures to identify where the device had been kinked.While the complaint event has been confirmed the root cause of the event could not be determined from the provided pictures.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The examination under magnification of the returned embotrap device showed evidence of deformation on the proximal struts of the returned device.Foreign matter was seen on the distal tip of the device.No further damage was seen on the device.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The returned embotrap device was successfully passed through a 0.0195¿ id tube, confirming that the profile conformed to the specification for compatibility with 0.021¿ microcatheters.It was not stated in the complaint event what microcatheter was used in the procedure.As per embotrap ii ifu cs030, ¿the device should be introduced through microcatheters indicated for the delivery of therapeutic devices in the neurovasculature of a size ¿18¿ or larger, with a minimum internal diameter of 0.021¿.¿ device insertion and delivery assessments were performed using the returned embotrap device and a sample compatible headway 21 microcatheter.The returned embotrap device was unable to be fully inserted into the sample headway 21 microcatheter and delivered to the distal tip.The complaint event was therefore confirmed.In attempt to recreate the reported event, device insertion and delivery assessments were also performed using a sample embotrap device and a sample compatible headway 21 microcatheter.These assessments demonstrated that failure to seat and secure the insertion tool correctly can result in failure to deliver the device through the headway 21 microcatheter hub.However, the root cause for this complaint could not be confirmed with the information provided.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21355936
Report Number3011370111-2025-00012
Device Sequence Number15691015
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public(01)10886704081326(17)270418(10)ET007533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET007533
Device Lot Number24D167AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WELLPATH 0.021 MICROCATHETER
Patient SexUnknown